MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Catalog Number ZILBS-635-6-8
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/07/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.The zilbs-635-6-8 device of lot number c1140348 involved in this complaint was returned for evaluation with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document based investigation was carried out.Additional information requested from customer.Investigation will be updated once information has been received.The following additional information has been received from the sales representative.Dilation and a sphincterotomy had been performed before the occurrence.Resistance was encountered when advancing the delivery system through the target location.The complaint device was not advanced through a previously placed stent.The delivery system was advanced through a fujifilm endoscope, over a hydrophilic, cook acrobat wire guide of 0.035¿ diameter.The stent was not deployed, and another device was used instead.The patient was being treated for a hilar cholangiocarcinoma.On evaluation of the returned device, it was noted that the flexor had detached from the handle at the white connector cap.It was also observed that the flexor had separated, and uncoiled, 51cm distally from the handle.The customer complaint is confirmed as the outer flexor was found to be separated.Based on the information provided, the event occurred during deployment, and possible causes for this occurrence could include high deployment forces.Possible causes for these high forces could include a difficult patient anatomy.From customer testimony; it is known that the device encountered resistance during advancement, which is also possibly due to tortuous anatomy.This difficult anatomy and high forces could have overcome the strength of the flexor, causing the separation observed.However, as the conditions of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.Prior to distribution, all zilbs (zilver biliary) devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records did not reveal any discrepancies which could have contributed to this complaint issue.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information provided to date, there is no evidence to suggest any manufacturing issues associated with this lot number.According to the initial reporter, the patient did not experience any adverse effects, and did not require any additional procedures due to this occurrence.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
 
Event or Problem Description
During ercp, the user advanced two stents along wire guide under endoscope through left and right hepatic duct.A -represent sent through left hepatic duct.B- -represent sent through right hepatic duct.The user advanced b into desired position successfully and tried to deploy two stents at the same time.Then they found that the b stent could not deploy because the handle portion was detached.Withdraw the stent immediately.After withdrawing, about 55 cm distal from the end of handle of outer sheath was peeling.The peeled portion sheath was operated outside, so no section was left inside patient body.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6307215
Report Number3001845648-2017-00040
Device Sequence Number443253
Product Code FGE
UDI-Device Identifier10827002506227
UDI-Public(01)10827002506227(17)180820(10)C1140348
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K020788
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZILBS-635-6-8
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/07/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2017
Initial Report FDA Received Date02/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Patient Weight50